Alert archive / Maine / Gale Warnings in 2011

Gale Warning 17, NWS Caribou, ME

March 17, 2011

NWS Caribou, ME issued this gale warning at Mar 17, 2011, 3:21 AM EDT. It took effect at Mar 18, 2011, 8:00 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2011, 3:21 AM EDT (07:21 UTC)
In effect from
Mar 18, 2011, 8:00 AM EDT
Expired
Mar 18, 2011, 7:24 PM EDT
In force
11 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

766 
WHUS71 KCAR 170721
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
321 AM EDT THU MAR 17 2011

ANZ050-051-171530-
/O.CAN.KCAR.SW.Y.0004.000000T0000Z-110317T1500Z/
/O.NEW.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
321 AM EDT THU MAR 17 2011

...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

ANZ052-171530-
/O.NEW.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
321 AM EDT THU MAR 17 2011

...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
9 follow-up statements
569 
WHUS71 KCAR 170725
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
325 AM EDT THU MAR 17 2011

ANZ050>052-171530-
/O.CON.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
325 AM EDT THU MAR 17 2011

...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
295 
WHUS71 KCAR 171411
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1011 AM EDT THU MAR 17 2011

ANZ050>052-172215-
/O.CON.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1011 AM EDT THU MAR 17 2011

...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT.
  SEAS 5 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

VJN
491 
WHUS71 KCAR 172046
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
446 PM EDT THU MAR 17 2011

ANZ050>052-180500-
/O.CON.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
446 PM EDT THU MAR 17 2011

...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
034 
WHUS71 KCAR 172047 CCA
MWWCAR

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
447 PM EDT THU MAR 17 2011

ANZ050>052-180515-
/O.COR.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
447 PM EDT THU MAR 17 2011

...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 TO
  40 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

VJN
157 
WHUS71 KCAR 180106
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
906 PM EDT THU MAR 17 2011

ANZ050>052-181030-
/O.CON.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
906 PM EDT THU MAR 17 2011

...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

NORTON
098 
WHUS71 KCAR 180729
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
329 AM EDT FRI MAR 18 2011

ANZ050>052-181600-
/O.CON.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
329 AM EDT FRI MAR 18 2011

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT.
  SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
633 
WHUS71 KCAR 181430
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1030 AM EDT FRI MAR 18 2011

ANZ050>052-190000-
/O.CON.KCAR.GL.W.0017.000000T0000Z-110319T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1030 AM EDT FRI MAR 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 5 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

VJN
999 
WHUS71 KCAR 181926
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
326 PM EDT FRI MAR 18 2011

ANZ050>052-190000-
/O.CON.KCAR.GL.W.0017.000000T0000Z-110319T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
326 PM EDT FRI MAR 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS AND SEAS...WEST WINDS AROUND 25 KT WITH FREQUENT GUSTS UP
  TO 35 KT. SEAS 5 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

VJN
799 
WHUS71 KCAR 182324
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
724 PM EDT FRI MAR 18 2011

ANZ050>052-190730-
/O.CAN.KCAR.GL.W.0017.000000T0000Z-110319T0000Z/
/O.NEW.KCAR.SC.Y.0029.110318T2324Z-110319T1500Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
724 PM EDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NORTON

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Mar 17, 3:12 AM EDT, 9 minutes earlier.

Area forecast discussion, Mar 17, 3:12 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
312 AM EDT THU MAR 17 2011

.SYNOPSIS...
HIGH PRESSURE WILL BRIEFLY RIDGE ACROSS THE AREA TODAY. LOW
PRESSURE WILL APPROACH TONIGHT AND TRACK ACROSS NORTHERN MAINE
FRIDAY MORNING. HIGH PRESSURE WILL FOLLOW FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE RIDGE WILL BUILD ACROSS THE REGION TODAY. LOW LEVEL
CLOUDS AND ANY FOG WILL QUICKLY DISSIPATE AFTER SUNRISE PROVIDING
A PARTLY SUNNY DAY. WITH NO COLD AIR ADVECTION, TEMPERATURES WILL
AGAIN WARM INTO THE 40S IN MOST LOCATIONS. MODELS COMING TOGETHER
WITH LOW PRESSURE APPROACHING FROM THE WEST TONIGHT. CONSENSUS OF
THE MODELS IS FOR LOW TO TRACK ACROSS QUEBEC CITY BY SUNRISE
FRIDAY MORNING AND THEN EASTWARD ACROSS NORTHERN MAINE. EXPECT
PRECIPITATION TO MOVE INTO NORTHWEST MAINE LATER THIS EVENING AND
THEN OVERSPREAD THE REMAINDER OF THE STATE BY FRIDAY MORNING.
CRITICAL THICKNESS INDICATES A MIX OF SNOW AND RAIN ACROSS
NORTHERN SECTIONS WITH RAIN FOR CENTRAL AND DOWNEAST SECTIONS.
EXPECT PRECIP TO START AS SNOW ACROSS NORTHERN SECTIONS BUT TO
CHANGE OR MIX WITH RAIN FROM SOUTH TO NORTH AFTER MIDNIGHT. SNOW
MAY HOLD ON FOR MOST OF THE NIGHT ACROSS THE CROWN OF MAINE WHERE
UP TO 4 INCHES MAY ACCUMULATE BEFORE SUNRISE FRIDAY MORNING.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
LOW PRESSURE IS EXPECTED TO TRACK ACROSS NORTHERN MAINE FRIDAY
MORNING WITH MODEL GUIDANCE INCLUDING THE NAM AND GFS INDICATING
THAT BOUNDARY LAYER THICKNESSES WILL BE WARM ENOUGH FOR MAINLY
RAIN ACROSS MOST OF THE REGION. BY DAWN CRITICAL THICKNESSES FOR
RAIN VERSUS SNOW SHOULD BE ACROSS THE SAINT JOHN VALLEY. THIS
SHOULD ALLOW A MODERATE RAINFALL OF AROUND A HALF INCH TO OCCUR
ACROSS THE NORTH WITH LIGHTER MORE SHOWERY RAIN DOWNEAST. THE
HEAVIEST PRECIPITATION SHOULD BE CROSSING THE NORTH AROUND MID
MORNING FRIDAY. ENOUGH WET SNOW MAY FALL ACROSS THE EXTREME NORTH
FOR A FEW INCHES OF SNOW. FURTHER SOUTH ACROSS CENTRAL AROOSTOOK
COUNTY RAIN WILL MIX WITH WET SNOW AT TIMES. COLD AIR WILL QUICKLY
RUSH IN BEHIND THE SYSTEM DURING THE MIDDAY FRIDAY AND RAIN MAY
CHANGE TO A BRIEF PERIOD OF SNOW BEFORE ENDING ACROSS NORTHERN AND
NORTH CENTRAL AREAS. THE TEMPERATURE GRADIENT JUST NORTH OF THIS
SYSTEM IS RATHER SHARP AND SO ANY SLIGHT CHANGE FURTHER SOUTH IN
THE TRACK COULD MEAN MORE SUBSTANTIAL SNOW FOR THE NORTH. SOUTH OF
THE STORM TRACK ACROSS DOWNEAST MAINE GUSTY SOUTHWEST WINDS WILL
BOOST TEMPS TO NEAR 50 AND SOME SHOWERS WILL MOVE THROUGH...MAINLY
IN THE MORNING. COLDER HIGH PRESSURE WILL FOLLOW FRIDAY NIGHT INTO
SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE CRESTING OVER THE AREA SUNDAY WILL BRING BRIGHT
SUNSHINE AND LIGHT WINDS. THE HIGH WILL MOVE AWAY MONDAY AS LOW
PRESSURE APPROACHES FROM THE WEST. A FAST MOVING LOW RIDING A
RATHER FLAT WAVE IS EXPECTED TO MOVE ACROSS THE REGION MONDAY
NIGHT. COLD AIR IN PLACE ACROSS THE AREA SHOULD ALLOW SNOW TO FALL
IN CENTRAL AND NORTHERN AREAS WITH A CHANGE OVER TO RAIN OVER
DOWNEAST SPOTS. CHILLY HIGH PRESSURE SHOULD THEN FOLLOW FOR THE
MID WEEK PERIOD.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
NEAR TERM: A COMBINATION OF IFR/MVFR CONDITIONS WILL IMPROVE TO
VFR BETWEEN 12Z-14Z THIS MORNING. EXPECT VFR CONDITIONS EARLY THIS
EVENING AND THEN CONDITIONS WILL LOWER TO IFR IN PRECIP FROM NORTH TO
SOUTH ACROSS THE FORECAST AREA AFTER 06Z.

SHORT TERM: IFR CONDITIONS ON FRIDAY SHOULD IMPROVE TO MVFR
DOWNEAST FRIDAY AFTERNOON...THEN VFR ACROSS THE ENTIRE AREA FRIDAY
NIGHT. VFR CONDITIONS IN CLEAR SKIES AND HIGH PRESSURE ARE
EXPECTED THROUGH THE WEEKEND AND INTO EARLY MONDAY. CONDITIONS MAY
DROP TO MVFR LATE MONDAY AS LOW PRESSURE APPROACHES.

&&

.MARINE...
NEAR TERM: EXPECT WINDS AND SEAS BELOW SCA CONDITIONS TODAY AS
HIGH PRESSURE RIDGE BUILDS ACROSS THE AREA. WINDS AND SEAS ON THE
INCREASE TONIGHT AS LOW PRESSURE MOVES NORTH OF THE WATERS LATER TONIGHT.

SHORT TERM: A GALE WARNING IS UP FOR GUSTY SOUTHWEST WINDS SOUTH
OF LOW PRESSURE TRACKING THROUGH MAINE ON FRIDAY. WINDS WILL BE
LIGHT IN HIGH PRESSURE OVER THE WEEKEND. AN SCA MAY BE NEEDED LATE
MONDAY AS LOW PRESSURE APPROACHES.

&&

.HYDROLOGY...
FLOOD WARNING REMAINS IN EFFECT FOR THE NORTHERN END OF THE
PENOBSCOT RIVER FOR THE TOWN OF CHESTER WHERE AN ICE JAM REMAINS
IN PLACE THERE. WATER LEVELS ARE RECEDING PER LATEST REPORTS FROM
LOCAL OFFICIALS AND MDOT.

AN ADVISORY WAS ISSUED FOR ICE JAMS THAT ARE IN PLACE ON THE
MIDDLE BRANCH STREAM IN CENTRAL PISCATAQUIS COUNTY AND ALONG THE
EAST BRANCH OF THE PENOBSCOT RIVER IN GRINDSTONE. ATTM...THE JAMS
REMAIN IN PLACE WITH WATER LEVELS REMAINING WELL WITHIN THEIR BANKS.
THE CONTINUATION OF MILDER TEMPERATURES AND SNOWMELT COULD ALLOW
FOR ICE BREAKUP AND MOVEMENT. THERE IS A CONCERN FOR FRIDAY AS A
MORE POTENT SYSTEM MOVES INTO THE REGION. ATTM...THE BULK OF THE
RAINFALL IS EXPECTED TO AFFECT THE NORTHERN 1/2 OF THE CWA WITH RAIN
AND SNOW AND THEN A COOLDOWN IS EXPECTED. RIVER CONDITIONS WILL
NEED TO BE MONITORED SINCE THE ICE COULD MOVE SUDDENLY WITH LITTLE
WARNING.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WARNING FROM 8 AM TO 8 PM EDT FRIDAY FOR ANZ050>052.

&&

NEAR TERM...FOSTER
SHORT TERM...BLOOMER
LONG TERM...BLOOMER
AVIATION...FOSTER
MARINE...FOSTER/BLOOMER
HYDROLOGY...HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 10:13 PM EDTSmall Craft Advisory for Hazardous SeasCAR5 hr
Mar 17, 11:40 AM EDTAreal Flood WarningCARPenobscot12 hr
Mar 17, 2:05 PM EDTAreal Flood AdvisoryCARPenobscot, Piscataquis24 hr
Mar 17, 3:20 PM EDTWinter Weather AdvisoryCARAroostook12 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.